Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Bone Damage And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Bone Health and HIV Disease

...though it most often occurs at the ends of a long bone. It may affect one or more bones or joints at the same time. It's not known what causes avascular necrosis in people with HIV. Possibilities include bone and blood vessel damage, long-term use of certain medicines, chronic conditions like rheumatoid arthritis or lupus, and excessive use of alcohol. Symptoms of osteonecrosis may include pain -- sometimes severe -- in the affected area,...
Ask the Experts

long term HIV meds

I am in a lot of pain daily. Bones feel liked there breakin all lab work come out good. Can this pain be caused by the 13 years on HIV meds?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...pain as you describe though there may be some circumstances (ie tenofovir related severe bone problems or AZT related muscle damage)where a specific drugs may be a major factor. KH Read more »

lymph tissue damage treatment

hello!!! You guys are wonderful, and it is so encouraging to have a website with professionals and specialists to ask questions!! I am newly diagnosed but in the chronic stage (within 6months to 1st year from acute infection) Is there any...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hey Jonathan,There are some products that claim to help but none has been proven to do so. The damage caused by HIV infection is complex and multifocal. There are some clinical trials looking at uridine as a possible treatment Read more »

Viread has caused bone damage

I recently read my package insert for viread. "Viread has caused bone damage in animals. It has not caused it in humans up to one year"If I've been on it now for over a year, what kind of bone damage am I prone to? Should I stop the drug?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...To date (1-3 years of data) tenofovir has been safe as far as bone toxicity. Its cousin drug adefovir for sure caused some bone problems (usually NOT severe). The bone problems to watch for Read more »

Aids and AVN?

At my clinic visit today I was told that my CD4 count had dropped dramatically and viral load significantly increased. I have never been on HIV meds before. She wants me to do labs again in 3 weeks to see where I stand (she would have done them...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...injuries, including dislocation and fractures. These conditions cause increased pressure within the bone. Also, blood vessel damage which can interfere with proper circulation to the bones can cause AVN. Some medications, such as prednizone, that... Read more »
Articles
U.S. Centers for Disease Control and Prevention

HIV Transmission

...transmitting HIV, in fact, there are numerous reports of bites that did not result in HIV infection. Severe trauma with extensive tissue damage and the presence of blood were reported in each of the instances where transmission was documented or... Read more »
AIDS InfoNet

Chemistry Panel

...due to liver problems or bone problems. LDH (lactic dehydrogenase; not the same as lactic acid) is a general indicator of tissue damage. Other Blood Chemistry Tests Uric Acid comes from the breakdown of DNA (genetic material in the... Read more »
AIDS InfoNet

Children and HIV

...in the tablet. It is difficult to know when to start treatment for children. Immediate treatment might prevent immune system damage. Delayed treatment may provide better quality of life for several years. However, HIV-related diseases show up... Read more »
The Well Project

Women, Anemia and HIV/AIDS

...It can also be temporary or a longer-lasting problem. With severe or long-lasting anemia, the lack of oxygen in the blood can damage the heart, brain, and other organs of the body. Very severe anemia may even cause death. At first anemia can be... Read more »
Connect With Others

eeek! brain damage!

Posted by daisey6205, 7 Replies
...please tell me this is not hiv related. i know i have been stressed out, but everyone gets stressed out. i feel like i have brain damage. eeeeeeeeeeeeeeeeeeeeeeeeek! love and prayers to all daisey Read more »

Tooth Decay

Posted by TheLoneRanger, 2 Replies
...a ARS. But since this started about two weeks after exposure, and know I can see the on the sides of my teeth, there's some bone loss going on there. I read a posting saying that anxiety can cause that by supressing your inmune system, but I... Read more »

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
...beginning of the treatment, my CD4 has risen to normal (even up to 969 at times), and my viral load has been undetectable. My HIV treatment has always been without complications, until February 99 when I suddenly started with acute pain on my... Read more »

Husband just diagnosed with AIDS

Posted by jillymae06, 8 Replies
...just kept getting thinner and sicker. Finally he went to another doctor and he ordered an HIV test. My husband is anemic, his bone marrow is only producing 4% of the blood cells it should, he is having stomach pains. Now we find out he's been... Read more »